Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 108, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 20, 2000, 2:22 PM EDT for Wakulla County, Florida. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 20, 2000, 2:22 PM EDT (18:22 UTC)
- Expired
- Jul 20, 2000, 3:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 28 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 2:50 PM EDT | Thunderstorm Wind | Countywide, FL | Portions of Sopchoppy and St. Marks reported scattered trees and limbs down. Other downed trees and limbs closed State Roads 363, 267, 61 and Wakulla Arran Road. Some power lines were knocked down with scattered power outages countywide. The most extensive |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2018 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1446 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 201823 SVRTLH FLC129-201900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 222 PM EDT THU JUL 20 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAKULLA COUNTY IN FLORIDA * UNTIL 300 PM EDT * AT 222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS WITH LARGE HAIL 10 MILES SOUTH OF TALLAHASSEE...MOVING SOUTH SOUTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WAKULLA SPRINGS...HILLIARDVILLE BY 225 PM EDT BROWN HOUSE...SHADEVILLE BY 235 PM EDT HYDE PARK...WAKULLA GARDENS BY 240 PM EDT CRAWFORDVILLE BY 245 PM EDT ARRAN BY 250 PM EDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8999 TO REPORT SEVERE WEATHER. JAMSKI NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 10:30 AM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jul 20, 10:30 AM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1030 AM EDT THU JUL 20 2000
LOOKING TO THIS AFTERNOON...
ANOTHER SULTRY HOT AFTERNOON ON TAP FORECASTED TEMPS AOA 100 DEGREES
LOOKING GOOD. ALREADY AT 93 DEGREES HERE ...3 DEGREES WARMER THAN
SAME TIME YDA WHEN WE REACHED 103 DEGREES AND EXPECT TO SHATTER
TALLAHASSEE ALL TIME DAILY HIGH OF 100 MAKING THIS THE 5TH
CONSECUTIVE DAY OF RECORD TEMPS. IN FACT...UNLIKE YDA WE HAVE NO
CLOUDS IN THE SKY...THUS ALL TIME LOCAL RECORD OF 104 DEGREES MAY BE
REACHED.
WITH SEA BREEZE TYPE 8 (LGT NW 1000-700 MB FLOW) EXPECTED THIS
AFTERNOON ...AEREAL COVERGE OF PCPN SHUD BE MINIMAL...LO-MID SCT POPS
ALONG SE BIG BEND (WHERE MESO ETA FAVORS 40 PCT) DECREG TO NEAR ZERO
IN NRN GEORGIA CWA. HOWEVER THIS REGIME IS A GOOD SEVERE WX
INITIATER AND ANY BOUNDARY I.E. SEA BREEZE OR OUTFLOW COLLISIONS CAN
KICK OFF A POTENTIALLY SEVERE BOOMER. MODIFIED TLH SOUNDING HAS LOW
WET BULB (BLO 12K) AND CAPE OF 4500/PWAT 1.76...EVEN MORE FAVORABLE
THAN YDA AFTERNOON. SO NOT MANY STORMS TO DEVELOP BUT THOSE THAT DO
MUST BE MONITORED CLOSELY...ESPECIALLY BEGINNING MID AFTERNOON.
MARINE:NO PROBLEMS.
FIRE WEATHER:NO CHANGES PLANNED IN UPDATE. RFW FOR SE ALA AND FFW
FOR FLA THIS AFTERNOON.
.TLH...
AL...RED FLAG WARNING UNTIL SUNSET AND FIRE WEATHER WATCH FRIDAY.
GA...HEAT ADVISORY SOUTHERN TIER ZONES (GAZ155>160). FL...HEAT
ADVISORY ALL ZONES.
FIRE WEATHER WATCH THIS AFTERNOON AND FRI FOR MOST INLAND COUNTIES.
BLOCKIn the hours before
Special weather statement, Jul 20, 2:08 PM EDT, 14 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ700- 701-750-755-770-775-790-791-201900- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 208 PM EDT THU JUL 20 2000 DURING THE EARLY AFTERNOON...THE COMBINATION OF STRONG INSOLATION GENERATING AN UNSTABLE AIR MASS WAS INTERACTING WITH THE NORTHWARD DRIFTING SEA BREEZE AND SOUTHWARD DRIFTING THUNDERSTORMS TO GENERATE A LINE OF STRONG THUNDERSTORMS ACROSS THE COASTAL FLORIDA BIG BEND AND PANHANDLE COUNTIES. THESE WERE DRIFTING TOWARDS THE ADJACENT COASTAL WATERS. SOME OF THESE WILL LIKELY GROW INTO SEVERE THUNDERSTORMS DURING THE REST OF THIS AFTERNOON AND INTO THE EVENING. LIKEWISE ADDITIONAL POTENTIALLY SEVERE THUNDERSTORMS MAY DEVELOP ACROSS OTHER SECTIONS OF FLORIDA. EMERGENCY MANAGERS AND SPOTTERS SHOULD CLOSELY MONITOR THE WEATHER AND REPORT ANY SEVERE WEATHER OR POTENTIALLY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TLH OR TUNE INTO NOAA WEATHER RADIO. BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:50 PM EDT | Severe Thunderstorm Warning | TAE | Leon | 25 min |
| Jul 20, 3:04 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Liberty | 41 min |
| Jul 20, 3:22 PM EDT | Severe Thunderstorm Warning | TAE | Gulf | 38 min |
| Jul 20, 3:40 PM EDT | Severe Thunderstorm Warning | TAE | Madison, Taylor | 35 min |
| Jul 20, 4:33 PM EDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette | 42 min |
| Jul 20, 5:22 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Jackson | 38 min |
| Jul 20, 5:22 PM EDT | Severe Thunderstorm Warning | TAE | Washington | 38 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.